MAUDE Adverse Event Report: ENCORE MEDICAL L.P. RSP SHOULDER INSTRUMENT; DRILL GUIDE, TWO PIECE, RSP

ENCORE MEDICAL L.P. RSP SHOULDER INSTRUMENT; DRILL GUIDE, TWO PIECE, RSP
Catalog Number 804-03-048
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 02/04/2019
Type of Reportable Event Serious Injury
Event or Problem Description
Reported incident - while trying to engage the guide into the baseplate, the tip broke off inside the baseplate.The tip was left in the patient, part of item will be returned.
 
Additional Manufacturer Narrative
The instrument was returned on 11 feb 2019.When the reported event occurred the instrument may have been in service for 3.8 to 3.9 years.This event occurred during surgery away from the patient.There was not another suitable device available, however, the incident did not cause a delay in surgery, surgery was completed as intended, there was no risk or adverse event reported and the instrument was inspected prior to surgery and was found to be acceptable.A review of the device history record (dhr) revealed no discrepancies or issues with the manufacturing history of this part.Review of the complaint history indicates to date (b)(4)2019) 117 complaints have been reported against this part number.Th summary of complaints is as follows: 9- functional, 6- dull/worn, 1- fit, 1- locking mechanism damaged, 2- sized/galled, 12- threads damaged/galled, 3- missing feature, 1- missing component, 5- bent, 71- broke/cracked/damaged, 5- hardware missing/lost, 1- end of life.Of the 117 complaints, none are for this lot number.Examination of the returned drill guide shows the threaded tip of the thumb screw broken off (broken tip left in patient), confirming the complaint.This event is attributable to damage incurred from prolonged use and through misuse or rough handling which surgical instruments are subjected to.There are no indications that this instrument has a design or material deficiency therefore no containment of inventory is required.

Brand Name
RSP SHOULDER INSTRUMENT
Common Device Name
DRILL GUIDE, TWO PIECE, RSP
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd
austin TX 78758 5445
MDR Report Key8379875
Report Number1644408-2019-00147
Device Sequence Number16206444
Product Code FZX
UDI-Device Identifier00888912148177
UDI-Public(01)00888912148177
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/09/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number804-03-048
Device Lot Number167548L01
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/11/2019
Initial Date Received by Manufacturer 02/04/2019
Supplement Date Received by Manufacturer03/25/2019
Initial Report FDA Received Date02/28/2019
Supplement Report FDA Received Date04/09/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age62 YR